MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0310-A2
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.Evaluation of the device revealed stretching of the proximal end of the implant, but the detachment zone was intact.The unit was sent for sem analysis that confirmed that the wire had a torsional break.The implant is stretched due to application of force that exceeded the tensile strength of the coils.The reported complaint details indicated the coil was being advanced at the time of the detachment; however, it is unknown how the coil was being manipulated.Based on the available information, the reported complaint is confirmed; however, the root cause cannot be determined.
 
Event or Problem Description
It was reported that while advancing a coil during a stent-assisted embolization treatment, the coil "felt odd." upon inspection under fluoroscopy, the coil had unexpectedly detached in the microcatheter.No portion of the coil had exited the microcatheter.A guide wire was used to successfully deploy the coil.There was no reported intervention or patient injury.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6645909
Report Number2032493-2017-00148
Device Sequence Number1049653
Product Code HCG
UDI-Device Identifier00816777025166
UDI-Public(01)00816777025166(11)170106(17)211231(10)170106W5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2021
Device Model Number8410-0310-A2
Device Lot Number170106W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1